MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during percutaneous transluminal angioplasty to open a narrow lesion within the superficial femoral artery (sfa), the hub of a flexor ansel guiding sheath separated.Per the reporter, it was difficult to cross the ¿critical¿ lesion within the sfa.After another manufacturer¿s balloon was used for angioplasty, the physician attempted to withdraw the balloon from the sheath; however, it was difficult to withdraw the balloon.When resistance was no longer felt, the physician found that the hub and ¿catheter body¿ were separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
E1: phone = (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
H3: device evaluation has begun; however, a conclusion is not available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 29jul2025 and 31jul2025.As reported, a contralateral approach was used to access from the common femoral artery to the lesion located in the contralateral common iliac artery.The access site was not scarred.The target lesion was stenosed and calcified.The bifurcation was calcified.Resistance was encountered when removing competitor's balloon from the sheath.The competitors' wire guide and balloon were in the lumen of the sheath during the separation.When the separation occurred, a part of sheath was still outside the patient's body and was removed "directly".
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during percutaneous transluminal angioplasty to open a narrow lesion within the superficial femoral artery (sfa), the hub of a flexor ansel guiding sheath separated.Per the reporter, it was difficult to cross the ¿critical¿ lesion within the sfa.After another manufacturer¿s balloon was used for angioplasty, the physician attempted to withdraw the balloon from the sheath; however, it was difficult to withdraw the balloon.When resistance was no longer felt, the physician found that the hub and ¿catheter body¿ were separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received on 29jul2025 and 31jul2025.As reported, a contralateral approach was used to access from the common femoral artery to the lesion located in the contralateral common iliac artery.The access site was not scarred.The target lesion was stenosed and calcified.The bifurcation was calcified.Resistance was encountered when removing competitor's balloon from the sheath.The competitors' wire guide and balloon were in the lumen of the sheath during the separation.When the separation occurred, a part of sheath was still outside the patient's body and was removed "directly".Corrected information: d4 (udi).Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath, with no sheath material remaining in the hub.The sheath flare was damaged.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional complaints on the final or sub-assembly lots.The product ifu cautions ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The other manufacturer¿s balloon was not returned to cook.Although it is possible that compatibility issues between the sheath and balloon may have contributed to this event, this cannot be definitively determined.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22522705
Report Number1820334-2025-00853
Device Sequence Number8011233
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)270328(10)15980444
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number15980444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/29/2025
01/06/2026
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/08/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON MUSTANG PTA BALLOON.; TERUMO RADIFOCUS .035" GUIDEWIRE.
Patient SexUnknown